Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Ringworm appeared near thighs. Using tinactin, lamosil cream. Could it be scabies?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I thought I had ringworm around my thighs near my groin. Been treating for 6 weeks w/over the counter topical anti-fungal cream i.e., Tinactin, Lamosil, others (3 different active ingredients), along w/tea tree oil but it has spread and not going away. Saw a Family Doctor who said keep trying over the counter (like I've done) and should work over 2 weeks but still there. Could this be Scavies (does not itch... distinct red ring work pattern w/raised bumps) does not itch but does fell like burning more at night. Was around dogs at friend's house where the dog was on couch where sitting and used a "dog blanket' to cover self while napping. Will UV light i.e., sunbathing, kill the fungus?
Posted Thu, 30 Aug 2012 in Skin Hair and Nails
Answered by Dr. Sudhir 55 minutes later


It is generally easy for doctors to diagnose ring worm by looking at the rash. So I guess you can trust diagnosis of your GP. Fungal infections are quiet resistant to even proper treatment and have high rate of recurrence.

Many antifungal creams can clear the condition in around weeks. But since you have already tried creams you can consider option of oral treatment.

Systemic treatment includes antifungal tablet like griseofulvin (Fulvicin, Grifulvin, and Gris-PEG).You can discuss about this with your doctor as this treatment does have side effects.

Hope this answers your question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor